MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK AXS CATALYST 7 .068IN ID X 132CM - US; CATHETER, THROMBUS RETRIEVER

STRYKER NEUROVASCULAR CORK AXS CATALYST 7 .068IN ID X 132CM - US; CATHETER, THROMBUS RETRIEVER
Catalog Number IC068132
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/12/2023
Type of Reportable Event Malfunction
Event or Problem Description
The device was returned for analysis and the investigation of the device revealed that the catheter (subject device) was broken/fractured during use.The procedure was completed successfully.No clinical consequences were reported to the patient due to this event.
 
Additional Manufacturer Narrative
Due to the automated (manufacturing execution system) mes system there are controls in the manufacturing process to ensure the product met specifications upon release.The device was returned in a looped, twisted and knotted condition.The catheter was seen to be kinked towards the distal end of the catheter and was fractured at 1cm from the catheter hub.There were no damages noted to the catheter hub or tip.Functional testing was not performed as the defect was confirmed visually.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported catheter shaft kinked/bent was confirmed during analysis.The device failed to meet specifications when received for complaint investigation based on the analyzed anomalies noted to the device.Additional information provided by the customer indicated that patient's anatomy was noted to be tortuous and there were no broken fragments left inside the patient.During the analysis, the catheter shaft was seen to be kinked towards the distal end of the catheter, therefore the as reported can be confirmed.The catheter shaft was seen to be fractured near the hub.There were no damages noted to the catheter hub.The device was returned in an over looped, tied condition, due to which it become difficult to decide whether the analyzed defect occurred during the procedure or while preparing the device to send back for analysis after procedure.However, since the kink/bent was reported during the procedure, it is possible that the catheter shaft broke during the procedure.An assignable cause of procedural factors will be assigned to the reported and analyzed damage of the catheter shaft kinked/bent and the analyzed code of catheter shaft broken/fractured during use as these issues are associated with a product that met stryker design and manufacturing specifications and was used in accordance with the dfu but performance was limited due to procedural and/or anatomical factors during use.

Brand Name
AXS CATALYST 7 .068IN ID X 132CM - US
Common Device Name
CATHETER, THROMBUS RETRIEVER
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key18853005
Report Number3008881809-2024-00093
Device Sequence Number20616192
Product Code NRY
UDI-Device Identifier07613327417227
UDI-Public07613327417227
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K183464
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/08/2024
Device Catalogue NumberIC068132
Device Lot Number23942951
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/24/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/27/2024
Initial Report FDA Received Date03/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/10/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown